Alert archive / Pennsylvania / Areal Flood Warnings in 2011
Areal Flood Warning 3, NWS State College, PA
NWS State College, PA issued this areal flood warning at Mar 6, 2011, 1:56 PM EST for 4 counties in Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2011, 1:56 PM EST (18:56 UTC)
- Expired
- Mar 6, 2011, 7:45 PM EST
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, PA, Lycoming County, PA, Sullivan County, PA, Tioga County, PA
The radar
The Binghamton radar (KBGM), 112 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this areal flood warning went out at Mar 6, 12:13 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 6, 12:13 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1213 PM EST SUN MAR 6 2011 .SYNOPSIS... A COLD FRONT WILL MOVE SLOWLY EAST TO THE SUSQUEHANNA VALLEY THIS AFTERNOON...AND DROP TEMPERATURES QUICKLY. THIS WILL TURN THE MODERATE TO HEAVY RAIN TO WET SNOW ACROSS THE NORTHERN AND WESTERN HALF OF THE STATE. COOLER AND DRIER CONDITIONS WILL FOLLOW FOR MONDAY AND TUESDAY...AS COLD CANADIAN HIGH PRESSURE BUILDS SOUTHWARD FROM QUEBEC. ANOTHER RAIN STORM IS POSSIBLE FOR LATE WEDNESDAY INTO THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... SURFACE COLD FRONT CONTINUES TO EDGE VERY SLOWLY TO THE EAST AT AROUND 10 KTS...AND CURRENTLY EXTENDS FROM JUST TO THE SOUTHEAST OF KBGM AND KIPT...TO AROUND KMRB. THIS FRONT WILL TEMPORARILY STALL OUT LATE TODAY/THIS EVENING AS A WAVE OF LOW PRESSURE MOVES NNE FROM THE VA/NC BORDER...AND STRENGTHENS BY SEVERAL MB AS IT REACHES SERN PA THIS EVENING. RAIN/PL/WET SNOW LINE LAGS THE SFC FRONT BY ABOUT 60-70 MILES AND IS LOCATED FROM NEAR KELM...SOUTH TO KFIG AND KJST. THE CURRENT WINTER STORM WARNING AND ADVISORY SETUP LOOKS IN GOOD SHAPE AND SNOWFALL AMOUNTS WILL BE TWEAKED JUST AN INCH OR TWO IN SOME AREAS. CONSIDERED PLACING THE LAURELS IN A WINTER WEATHER ADVISORY FOR THIS AFTERNOON AND EARLY TONIGHT...BUT SINCE IT APPEARS THAT THE 850-700 MB DEFORMATION BAND OF HEAVIER SNOW/MIXED PRECIP WILL LIKELY SHIFT JUST NORTH AND EAST OF THE REGION LATER TODAY....I DECIDED TO LIMIT SNOWFALL AMOUNTS TO 2 OR 3 INCHES /WITH LOCALLY UP TO 4 INCHES ON THE RIDGE TOPS TO THE WEST OF ROUTE 219/. HIGHEST SNOWFALL AMOUNTS WILL OCCUR ACROSS THE NRN MTNS OF PA - POTTER AND TIGA CTYS WHERE 10 OR 11 INCHES IS POSSIBLE BY LATE TONIGHT. STEADY...MODERATE TO HEAVY RAIN WILL CONTINUE NEAR...AND TO THE EAST OF THE LLVL FRONTAL BOUNDARY FOR THE REST OF THE AFTERNOON WITH ADDITIONAL RAINFALL OF 1 TO 1.5 INCHES. SERN ZONES MAY NOT CHANGE TO A MIX OR A BRIEF PERIOD OF WET SNOW UNTIL IT BEGINS TO TAPER OFF LATER THIS EVENING. EXPECT THE CHANGEOVER ACROSS THE CENTRAL RIDGE AND VALLEY REGION TO OCCUR GRADUALLY THIS THIS AFTERNOON. FLOOD WATCHES WILL BE ALLOWED TO CONTINUE UNTIL THEIR RESPECTIVE EXPIRATION TIMES...AS ADDITIONAL RUNOFF FROM RAIN/SNOW-MELT WILL KEEP SMALLER STREAMS HIGH. THE WATCHES WILL BE WHITTLED AWAY FROM NW TO SE THIS AFTERNOON INTO TONIGHT AS THE COLDER AIR PUSHES INTO THE REGION AND CHANGEOVER FROM RAIN...TO MIXED PRECIP AND SNOW OCCURS. HOWEVER...THE LATEST - LATE MORNING GUIDANCE FROM THE RFCS KEEPS MOST RIVER FORECAST POINTS UNDER FLOOD FOR LATER TODAY INTO MONDAY...AND WE HAVE JUST ONE CURRENT ACTIVE FLOOD WARNING FOR JOHNSONBURG ALONG THE CLARION RIVER IN THE NW MTNS. SOME NORTH BRANCH SUSQ POINTS /BLOOMSBURG AND DANVILLE/ WILL PUSH FLOOD STAGE TOMORROW INTO TOMORROW NIGHT...BUT THE CHANGEOVER TO SNOW WILL LIKELY LOWER THE IMPACT OF RUNOFF IN THE MODELS AND COULD TRIM STAGES TO JUST UNDER FLOOD STAGES AT THESE POINTS WITH UPDATED RFC FCST GUIDANCE LATER TODAY/TONIGHT. SNOW TAPERS OFF LATE THIS AFTN IN THE WEST AND AROUND MIDNIGHT OR SLIGHTLY LATER IN THE FAR NE. TEMPS CONTINUE TO FALL AND BY MON MORNING...SINGLE DIGITS ARE POSSIBLE OVER THE NEW SNOWPACK IN THE NORTH. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... EXPECT PCPN TO BE ALL DONE BY MONDAY MORNING AS WEEKEND WEATHER SYSTEM EXITS EAST AND HIGH PRESSURE SINKS SOUTH INTO PA FROM EASTERN CANADA. A FEW LINGERING SNOW SHOWERS/FLURRIES ARE POSSIBLE ACROSS NERN ZONES BEFORE MIDDAY...BUT OTHERWISE HIGH PRESSURE WILL LEAD TO CLEARING SKIES DURING THE DAY AND KEEP POPS MINIMAL INTO AT LEAST TUESDAY. && .LONG TERM /TUESDAY THROUGH SATURDAY/... THE NEXT SYSTEM LOOKS TO MOVE INTO THE REGION LATE WEDNESDAY. THE GFS AND EUROPEAN CONTINUE TO SPEED UP THE TIMING. THIS SYSTEM LOOKS TO BE A MIXED PRECIP EVENT WITH MOSTLY RAIN BUT A MIX AS COLD AIR ADVECTS BEHIND AND THEN A PERIOD OF SNOW. THE EC KEEPS THE LOW MORE NORTHWARD WHERE THE GFS BRINGS THE LOW ALONG THE NY AND PA BORDER. THERE DOES LOOK TO BE AMPLE MOISTURE WITH THIS SYSTEM. AFTER A BRIEF DRYING CONDITIONS THERE MAY BE ANOTHER WEAK SYSTEM SATURDAY NIGHT INTO SUNDAY. TEMPERATURES SHOULD BE COOLER THIS WEEK DUE TO THE NORTHWESTERLY FLOW. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... COLD FRONT IS MOVING SLOWLY EAST THROUGH CENTRAL PA AND INTO THE MID SUSQ VALLEY AT THIS TIME. IFR/LIFR IN SNOW OF VARYING INTENSITY WILL OCCUR ACROSS THE MTNS OF NRN AND WRN PENN THIS AFTERNOON. WIDESPREAD LOW CIGS/VSBYS ARE EXPECTED WITH RAIN FALLING HEAVILY AT TIMES SE OF KAOO/KIPT AND KUNV THROUGH ABOUT 20Z. THE CHANGEOVER TO SNOW/SLEET WILL OCCUR ABOUT 60-70 NM WEST OF THE SFC COLD FRONT...MEANING 19-21Z ACROSS THE CENTRAL MTNS...AND AFTER 00ZND ACROSS TAF SITES KMDT AND KLNS. LLWS WILL ALSO BE A CONCERN NEAR AND JUST AHEAD OF THE COLD FRONT. SLOW IMPROVEMENT TO AT LEAST MVFR EXPECTED AFTER 00Z MON AS HIGH PRESSURE MOVES INTO THE REGION. OUTLOOK... MON-TUE...NO SIG WX EXPECTED. WED...RAIN OR SNOW POSS LATE...ESP WEST. THU...RAIN POSSIBLE. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 2 PM EST THIS AFTERNOON FOR PAZ005-006- 010>012-017-018-024-033-037-041-042. WINTER WEATHER ADVISORY UNTIL 4 AM EST MONDAY FOR PAZ012-041- 042. WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR PAZ004-005-010-011-017-018. FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ036-056>059-063>066. FLOOD WATCH UNTIL 10 PM EST THIS EVENING FOR PAZ019-025>028- 034-035-045-046-049>053. WINTER STORM WARNING UNTIL 4 AM EST MONDAY FOR PAZ006-037. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...DANGELO/LAMBERT SHORT TERM...GARTNER LONG TERM...MARTIN AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Mar 6, 5:13 AM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 513 AM EST SUN MAR 6 2011 PAZ012-041-042-071015- NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN- 513 AM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ010-011-017-018-071015- ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE- 513 AM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ036-056>059-063>066-071015- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 513 AM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ019-025>028-034-035-045-046-049>053-071015- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 513 AM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ006-037-071015- POTTER-TIOGA- 513 AM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ024-033-071015- CAMBRIA-SOMERSET- 513 AM EST SUN MAR 6 2011 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ005-071015- MCKEAN- 513 AM EST SUN MAR 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004-071015- WARREN- 513 AM EST SUN MAR 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 6, 8:45 AM EST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 845 AM EST SUN MAR 6 2011 PAZ017-018-024-025-033-034-061900- CLEARFIELD-NORTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD- 845 AM EST SUN MAR 6 2011 ...RAIN WILL BE CHANGING TO SNOW DURING THE LATE MORNING AND EARLY AFTERNOON HOURS LEADING TO HAZARDOUS TRAVEL CONDITIONS ACROSS THE HIGHER ELEVATIONS... A SOAKING RAIN WILL MIX WITH SLEET AND SNOW BETWEEN 930 AM AND 1030 AM BEFORE CHANGING ALL SNOW BY NOON ACROSS THE HIGHER ELEVATIONS TO THE WEST OF INTERSTATE 99 AND ROUTE 220. THE SNOW COULD FALL HEAVY AT TIMES THROUGH THE MID AFTERNOON HOURS...BEFORE GRADUALLY DIMINISHING EARLY THIS EVENING. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL OCCUR...MAINLY AT ELEVATIONS OVER 1500 FEET ABOVE SEA LEVEL. UP TO 4 INCHES COULD ACCUMULATE ON THE RIDGE TOPS TO THE WEST OF ROUTES 219 AND 220 IN THE LAUREL HIGHLANDS...AND ON THE HIGHER TERRAIN NEAR AND TO THE WEST OF SNOW SHOE ALONG INTERSTATE 80. LESSER AMOUNTS WILL OCCUR IN THE VALLEYS ALONG THE INTERSTATE 99...ROUTE 220 CORRIDOR. TEMPERATURES WILL FALL THROUGH THE 30S LATE THIS MORNING ACROSS THE HIGHER ELEVATIONS WEST OF INTERSTATE 99...AND DIP BELOW FREEZING ACROSS THE HIGHER ELEVATIONS EARLY THIS AFTERNOON. TEMPERATURES IN THE VALLEYS FURTHER EAST WILL GRADUALLY FALL THROUGH THE 40S LATE THIS MORNING...AND INTO THE MID AND UPPER 30S THIS AFTERNOON. VISIBILITY COULD BE ONE HALF MILE OR LESS AT TIMES LATE THIS MORNING THROUGH THE AFTERNOON...WITH ROADS BECOMING SNOW AND SLUSH COVERED. USE CAUTION IF YOU PLAN TO TRAVEL AND ALLOW PLENTY OF EXTRA TIME TO REACH YOUR DESTINATION. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 10:50 PM EST | Winter Weather Advisory | CTP | Bedford, Blair, Cambria, Cameron, Centre, Clearfield and 13 more | 32 hr |
| Mar 6, 4:51 AM EST | Winter Storm Warning | CTP | Clinton, Lycoming, Potter, Sullivan, Tioga | 26 hr |
| Mar 6, 6:59 AM EST | River Flood Warning | CTP | Elk | 8 hr |
| Mar 6, 2:50 PM EST | Areal Flood Advisory | CTP | Adams, Bedford, Blair, Centre, Clearfield, Clinton and 18 more | 4 hr |
| Mar 6, 3:06 PM EST | Areal Flood Advisory | CTP | Adams, Bedford, Blair, Centre, Clearfield, Clinton and 18 more | 4 hr |
| Mar 6, 4:19 PM EST | River Flood Warning | CTP | Centre, Snyder, Union | 6 hr |
| Mar 6, 6:16 PM EST | River Flood Warning | CTP | Cumberland, York | 10 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.